MAUDE Adverse Event Report: ARTHREX, INC. EASY-OUT, MICRO COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. EASY-OUT, MICRO COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EASY-OUT, MICRO COMPRESSION FT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the inserter tip broke off during the anchor implant.The site had been pre-drilled.The tip was retrieved.They tried to use the ar-8737-61 to remove the anchor, but the metal in the device started to splinter.The anchor was removed with pliers.And the anchor was removed with pliers.Another anchor was used to complete the bunion case.Patient is female, (b)(6) years with hard bone.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8737-61, batch 1391932 was received for investigation.Visual inspection identified thread breakage at the distal tip of the device.The fragment generated during the event was not returned for analysis.Due to the returned condition of the device, the geometry at the distal tip could not be accurately assessed.The cause remains undetermined, although a probable cause can be attributed to user applied mechanical forces during use, such as through prying/leveraging.

Brand Name
EASY-OUT, MICRO COMPRESSION FT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11841670
Report Number1220246-2021-03098
Device Sequence Number4490924
Product Code LXH
UDI-Device Identifier00888867263802
UDI-Public00888867263802
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEASY-OUT, MICRO COMPRESSION FT
Device Catalogue NumberAR-8737-61
Device Lot Number1391932
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1